Facebook Pixel

Can the consumption of the drug Misoprostol (Cytotec) be linked to causing endometriosis?

By October 20, 2011 - 7:16pm
Rate This

Add a Comment1 Comments

EmpowHER Guest

Hi Lyennel,

Welcome to EmpowHER and thanks for your question. After some research. If taking this medication orally, there seems to be no link between the drug (Misoprostol) and Endometriosis in a woman. The main cause of Endometriosis is a process called retrograde menstruation is a likely explanation for endometriosis. In retrograde menstruation, menstrual blood containing endometrial cells flows back through the fallopian tubes and into the pelvic cavity instead of out of the body. These displaced endometrial cells stick to the pelvic walls and surfaces of pelvic organs, where they grow and continue to thicken and bleed over the course of the menstrual cycle.
Retrograde menstruation alone may not cause endometriosis, though. Instead, the condition may develop when one or more small areas of the abdominal lining turns into endometrial tissue. This is possible because the cells lining the abdominal and pelvic cavities are descended from embryonic cells with the potential to specialize and take on the structure and function of endometrial cells.
Heres a link on Endometriosis which might help.
Best of luck,

October 21, 2011 - 6:57am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Endometriosis Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!